EconPapers    
Economics at your fingertips  
 

Towards a theoretically-based global foreign direct investment policy regime

Peter J. Buckley ()
Additional contact information
Peter J. Buckley: Leeds University Business School

Journal of International Business Policy, 2018, vol. 1, issue 3, No 4, 184-207

Abstract: Abstract This paper seeks to derive rational policies towards multinational enterprises (MNEs) from extant international business theory. It examines the impact of national institutions and policies on both inward and outward direct foreign investment. It adopts a theory-based perspective utilising internalisation, transaction cost and institutional approaches to the operations of MNEs. It contrasts the received policy process by which MNEs react to policy initiatives with a potential “direct” policy model whereby strategic decisions of MNEs embody policy goals. The paper suggests that transparent national policies with robust supranational monitoring are the best solution for world economic welfare.

Keywords: multinational enterprises; foreign direct investment; institutions; investment policy regime; international business theory (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://link.springer.com/10.1057/s42214-018-0011-2 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pal:joibpo:v:1:y:2018:i:3:d:10.1057_s42214-018-0011-2

Ordering information: This journal article can be ordered from
https://www.palgrave.com/gp/journal/42214

DOI: 10.1057/s42214-018-0011-2

Access Statistics for this article

Journal of International Business Policy is currently edited by Sarianna Lundan, Ari Van Assche and Anne Hoekman

More articles in Journal of International Business Policy from Palgrave Macmillan
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:pal:joibpo:v:1:y:2018:i:3:d:10.1057_s42214-018-0011-2